MAUDE Adverse Event Report: THERAKOS DEVELOPMENT LIMITED CELLEX EXTRACORPOREAL PHOTOPHERESIS SYSTEM

THERAKOS DEVELOPMENT LIMITED CELLEX EXTRACORPOREAL PHOTOPHERESIS SYSTEM
Catalog Number CELLEX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anemia (1706); High Blood Pressure/ Hypertension (1908); Hypoxia (1918); Tachycardia (2095); Malaise (2359); Low Oxygen Saturation (2477)
Date of Event 03/03/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable due to the medical intervention that was provided to the patient.Since this event is associated with the treatment, this mdr will be against the instrument.There has been no known instrument malfunction, and no service has been requested by the customer.No product has been returned.A device service history review has been performed; the instrument has been located at the customer's site since (b)(6) 2023, and no prior service events have been documented.No trends for malaiset, tachycardia, hypoxia / hypoxemia, high blood pressure/ hypertension, low hematocrit, or low hemoglobin have been observed.The root cause for the patient's adverse events could not be determined as there was no reported instrument issue, no returned product for investigation, and no instrument service requested by the customer or performed by therakos as a result of this incident.There is no mention of a casual relationship between the patient event(s) and the ecp treatment.In addition, the patient's hematocrit was lower than recommended when starting the treatment.The healthcare professional stated they believe that the patient's underlying condition(s) could have caused or contributed to the medical intervention performed.This investigation is based on currently available information.No further action is required at this time.This investigation is now complete.(b)(4), (b)(6) 2026.
 
Event or Problem Description
The customer contacted therakos to report a patient feeling "unwell" during an extracorporeal photopheresis (ecp) treatment.Hemoglobin had dropped to 6.9, so a blood transfusion was administered.The treatment had begun with hematocrit at 22%.At the start of ecp treatment, systolic blood pressure was 140mmhg, but dropped to 90mmhg during treatment.Spo2 was also unstable, ranging from around 90 to 97%, so a small amount of oxygen was administered via the nasal passage.The whole blood processing volume was changed to 1250ml, and treatment continued, after which it was terminated.The customer has stated that they believe the patient's underlying condition could have caused or contributed to the interventions performed, however, it is unknown if the ecp treatment necessitated the oxygen delivery.The patient remains hospitalized.It is unknown if the patient will be continuing ecp treatment.No product was returned for investigation.

Brand Name
CELLEX EXTRACORPOREAL PHOTOPHERESIS SYSTEM
Common Device Name
CELLEX EXTRACORPOREAL PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS DEVELOPMENT LIMITED
blanchardstown, dublin D15 A P2D
EI  D15 AP2D
Manufacturer (Section G)
MACK MOLDING COMPANY
608 warm brook rd
arlington VA 05250
Manufacturer Contact
mark wendelken
440 route 22 east
suite 302
bridgewater, NJ 08807
MDR Report Key24735514
Report Number3036773437-2026-00028
Device Sequence Number18747369
Product Code LNR
UDI-Device Identifier10705030100009
UDI-Public(01)10705030100009(11)221107
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCELLEX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight50 KG